Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Lincoln, IL

July 8, 2012Crawford County, Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2012, 3:55 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 3:55 PM CDT (20:55 UTC)
Expired
Jul 8, 2012, 5:00 PM CDT
In force
65 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IL, Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:05 PM CDTTSTM WND DMGChauncey, ILTREES WERE BLOWN DOWN, KNOCKING OUT POWER IN CHAUNCEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS53 KILX 082055
SVRILX
ILC033-101-082200-
/O.NEW.KILX.SV.W.0083.120708T2055Z-120708T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 500 PM CDT.

* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHAUNCEY...OR 12 MILES NORTHWEST OF LAWRENCEVILLE...AND MOVING EAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...BRIDGEPORT...NEW HEBRON...FLAT ROCK...
  BIRDS...PALESTINE...RUSSELLVILLE...RED HILLS STATE PARK...
  PETROLIA...PINKSTAFF...CRAWFORD COUNTY AIRPORT...BILLETT AND
  LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
      3885 8791 3885 8794 3905 8795 3906 8757
      3900 8757 3896 8751 3890 8752 3886 8754
      3885 8752 3880 8751
TIME...MOT...LOC 2055Z 272DEG 13KT 3884 8784
WIND...HAIL 60MPH 1.00IN

$$

BARNES
3 follow-up statements
367 
WWUS53 KILX 082116
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT SUN JUL 8 2012

ILC033-101-082200-
/O.CON.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-CRAWFORD IL-
416 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
NORTHEASTERN LAWRENCE COUNTIES UNTIL 500 PM CDT...

AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF CHAUNCEY...OR 8 MILES NORTHWEST OF LAWRENCEVILLE...MOVING
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROBINSON...LAWRENCEVILLE...NEW HEBRON...FLAT ROCK...BIRDS...
  PALESTINE...RUSSELLVILLE...PINKSTAFF...BILLETT...CRAWFORD COUNTY
  AIRPORT AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
      3885 8791 3885 8794 3905 8795 3906 8757
      3900 8757 3896 8751 3890 8752 3886 8754
      3885 8752 3880 8751
TIME...MOT...LOC 2116Z 269DEG 13KT 3882 8777
WIND...HAIL 60MPH 1.00IN

$$

BARNES
847 
WWUS53 KILX 082138
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT SUN JUL 8 2012

ILC033-082147-
/O.CAN.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
CRAWFORD IL-
438 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
      3885 8791 3885 8771 3885 8755 3886 8753
      3885 8752 3880 8751
TIME...MOT...LOC 2137Z 269DEG 13KT 3874 8762

$$

ILC101-082200-
/O.CON.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-
438 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAWRENCE COUNTY UNTIL 500 PM CDT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LAWRENCEVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSSELLVILLE AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
      3885 8791 3885 8771 3885 8755 3886 8753
      3885 8752 3880 8751
TIME...MOT...LOC 2137Z 269DEG 13KT 3874 8762
WIND...HAIL 60MPH 1.00IN

$$

BARNES
257 
WWUS53 KILX 082153
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT SUN JUL 8 2012

ILC101-082203-
/O.EXP.KILX.SV.W.0083.000000T0000Z-120708T2200Z/
LAWRENCE IL-
453 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3868 8754 3867 8759 3863 8762 3876 8791
      3885 8791 3885 8771 3885 8755 3886 8753
      3885 8752 3880 8751
TIME...MOT...LOC 2153Z 269DEG 13KT 3874 8755

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 8, 2:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT SUN JUL 8 2012

.DISCUSSION...
ISSUED 225 PM CDT SUN JUL 08 2012

STORM CHANCES TONIGHT INTO MONDAY WILL HIGHLIGHT THE SHORT
TERM...THEN QUIET AND SEASONABLE WEATHER IS EXPECTED UNTIL NEXT
WEEKEND.

THE LONG WAVE PATTERN WILL FEATURE A TROUGH IN THE GREAT LAKES AND
EASTERN CONUS...WITH A RIDGE IN THE PLAINS AND ROCKIES. THE
SURFACE PATTERN INDICATES A STATIONARY FRONT ACROSS THE
SOUTHEASTERN CONUS...LINGERING CLOSE TO SOUTHERN IL...WITH HIGH
PRESSURE ACROSS THE GREAT LAKES AND NORTHERN PLAINS. DRY NORTHEAST
FLOW WILL GENERALLY PREVAIL INTO CENTRAL ILLINOIS FOR MUCH OF THIS
WEEK.

SHORT TERM...TONIGHT THROUGH TUESDAY.

A RELATIVELY STATIONARY LINE OF ELEVATED STORMS DEVELOPED FROM SW
TO NE ACROSS CENTRAL IL IN THE POST FRONTAL AIRMASS...GENERALLY
EXTENDING FROM JUST NEAR JACKSONVILLE TO JUST NORTH OF CMI. RADAR
SHOWED LOCALIZED 1-1.5 INCHES OF RAIN FELL. OUTFLOW BOUNDARIES
FROM THAT LINE WILL LIKELY BE A FOCUS FOR ADDITIONAL STORMS AS WE
HEAD THROUGH THE AFTERNOON AND INTO THE EVENING. ADDITIONAL STORMS
HAVE ERUPTED CLOSER TO THE COLD FRONT IN OUR SOUTHEAST COUNTIES.
SPC HAS EXPANDED THE SLIGHT RISK AREA ALONG THE STALLED OUT COLD
FRONT TO INCLUDE OUR FAR SOUTHEAST SLIVER OF LAWRENCE AND RICHLAND
COUNTIES. A MESO-DISCUSSION COVERS OUR SOUTHEAST 3 COUNTIES AS
WELL. THERE IS ENOUGH INSTABILITY AND MOISTURE IN THE SOUTHEAST
AREAS FOR A FEW SURFACE-BASED STORMS TO PRODUCE WIND GUSTS TO NEAR
60 MPH AND MARGINALLY SEVERE HAIL. DOWNDRAFT CAPE HAS A LOCAL
MAXIMUM IN THAT AREA OF 1700-1800 J/KG...SO DOWNWARD MOMENTUM OF
THE RAIN CORES WILL INCREASE WITH TIME.

SO FAR THE STRONGEST UPDRAFTS HAVE GENERALLY REMAINED IN SOUTHERN
INDIANA...BUT AS THE AFTERNOON PROGRESSES THE UPDRAFTS MAY
INTENSIFY BACK WESTWARD INTO ILLINOIS. ONE STORM IN LAWRENCE
COUNTY PUT DOWN A 75 MPH WIND GUST AT MOUNT CARMEL AIRPORT...SO
THE DOWNDRAFT CAPE IS SUPPORTIVE OF SEVERE DOWNBURSTS IN THAT AREA.
THE ELEVATED STORMS TO THE NORTH SHOULD REMAIN NON-SEVERE WHERE
HIGHER CONVECTIVE INHIBITION RESIDES.

WILL KEEP CHANCE POPS ACROSS THE SOUTHEAST TONIGHT AS THE FRONTAL
ZONE REMAINS ACTIVE.

THE FRONT LINGERS CLOSE ENOUGH TO OUR SOUTHERN COUNTIES ON MONDAY
TO WARRANT KEEPING THE SLIGHT CHANCE POPS ACROSS THAT AREA. MONDAY
AFTERNOON WILL BE THE BEST CHANCE OF ELEVATED CONVECTION NORTH OF
THE FRONT...POSSIBLY AS FAR NORTH AS CLAY TO LAWRENCE COUNTIES.

ON MONDAY NIGHT AND TUESDAY...THE UPPER TROUGH IN THE EASTERN
CONUS IS EXPECTED TO BUILD SOUTHWARD... WHICH WILL INCREASE THE
NORTHEAST PUSH BY THE GREAT LAKES HIGH AND SHOVE THE COLD FRONT
FAR ENOUGH TO THE SOUTHEAST TO KEEP OUR AREA DRY. HIGHS BY TUESDAY
SHOULD BE IN THE MID 80S...WITH MORE COMFORTABLE DEWPOINTS IN THE
MID TO UPPER 50S.

LONG TERM...WEDNESDAY THROUGH SUNDAY.

IN THE EXTENDED...THE OVERALL PATTERN REMAINS RELATIVELY STAGNANT
WITH HIGH PRESSURE TO OUR NORTH-NORTHEAST PROVIDING A SUSTAINED
PERIOD OF DRIER NORTHEAST FLOW THE REST OF THE WEEK AND INTO THE
WEEKEND. THE STALLED OUT SURFACE FRONT WILL LINGER SOUTHEAST OF
ILLINOIS DURING THAT TIME...WITH PERIODIC STORMS IN THE SOUTHEAST
CONUS. THE GFS IS ADVERTISING SOME STORMS BUILDING BACK INTO OUR
SOUTHEAST AREAS ALREADY ON FRIDAY AND FRIDAY NIGHT...BUT THE
OVERALL RETURN FLOW OF MOISTURE DOES NOT APPEAR STRONG ENOUGH TO
SUPPORT CONVECTION THIS FAR W-NW UNTIL SATURDAY. WE KEPT A LOW
CHANCE IN OUR FAR SE COUNTIES SATURDAY AND SUNDAY AS MOISTURE
POOLING NORTH OF THE FRONT BECOMES MORE SUFFICIENT TO SUPPORT
DIURNAL CONVECTION.

HIGH TEMPS WILL RETURN TOWARD THE 90 DEGREE MARK BY FRIDAY AND
THROUGH THE WEEKEND...AS SURFACE DEWPOINTS CLIMB BACK THROUGH THE
60S...WITH LOWER 70S IN THE SOUTHEAST. SO SOME UNCOMFORTABLY WARM
CONDITIONS ARE MOST LIKELY GOING TO RETURN NEXT WEEKEND.

SHIMON
&&

.AVIATION...
ISSUED 1226 PM CDT SUN JUL 8 2012

PERSISTENT BAND OF CONVECTION WILL CONTINUE TO DEVELOP ALONG AND
JUST NORTH OF I-72 FOR THE NEXT COUPLE OF HOURS. INDIVIDUAL CELLS
HAVE BEEN MOVING TO THE E/NE...HOWEVER THE BAND ITSELF HAS
REMAINED FAIRLY STATIONARY. WILL CONTINUE TO CLOSELY MONITOR RADAR
TRENDS...BUT HAVE DECIDED TO INCLUDE VCTS THROUGH 21/22Z FOR THE
I-72 TERMINALS. ONCE THESE STORMS PUSH FURTHER EAST/DISSIPATE...THUNDER
CHANCES WILL COME TO AN END LATER THIS AFTERNOON. FURTHER NORTH...KPIA
AND KBMI WILL REMAIN CONVECTION-FREE TODAY. WINDS WILL BE FROM THE
N/NE AT 10 TO 15KT THROUGH THE AFTERNOON...THEN WILL DIMINISH TO LESS
THAN 10KT TONIGHT INTO MONDAY MORNING.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SUN JUL 8 2012

ILZ027>031-036>038-040>053-091100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
319 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054>057-061>063-091100-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
319 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A
FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS...HOWEVER SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-091100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
319 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS
TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE THIS EVENING...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS MAY LINGER INTO MONDAY...HOWEVER SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 10 PM.

BARNES

In the hours before

Local storm report, Jul 8, 2:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     MOUNT CARMEL AIRPORT    38.61N 87.73W
07/08/2012  M75 MPH          LAWRENCE           IL   AWOS

            RELAYED BY LAWRENCE CO EMA

&&

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:51 PM CDTSevere Thunderstorm WarningILXLawrence54 min
Jul 8, 2:59 PM CDTSevere Thunderstorm WarningILXEffingham, Jasper61 min
Jul 8, 3:08 PM CDTFlash Flood WarningILXLawrence6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.